MAUDE Adverse Event Report: Synthes GmbH STARDRIVE SCRWDRVR SHFT/T4 50MM/SELF-RETAINING/HXC; Screwdriver

Synthes GmbH STARDRIVE SCRWDRVR SHFT/T4 50MM/SELF-RETAINING/HXC; Screwdriver
Catalog Number 03.130.010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical procedure, two 1.1 mm drill bits belonging to the hand 1.5 module broke.The incident occurred because the supplies did not have the necessary edge, which forced the specialist to apply excessive force during drilling.Faced with this situation, the specialist expressed his disagreement and requested the immediate replacement of both worn drill bits.It also required the replacement of the t4 screwdriver bit, which is rotated, a condition that makes it difficult to correctly fasten and handle the screws.There was no patient harm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the lot code provided is not a valid finished goods lot.This complaint involves one sd scrwdrvr shft/t4 50/self-retain/hxc device.The product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that "03.130.010 sd scrwdrvr shft/t4 50/self-retain/hxc" has twisted.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces such as drilling the pin into the hole in an misaligned position.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sd scrwdrvr shft/t4 50/self-retain/hxc would contribute to the complained device issue.Based on the investigation findings, the ¿screw driver¿ has ¿twisted¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
STARDRIVE SCRWDRVR SHFT/T4 50MM/SELF-RETAINING/HXC
Common Device Name
Screwdriver
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50807327
Report Number8030965-2026-09510
Device Sequence Number10576082
Product Code HXX
UDI-Device Identifier07611819682962
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown